Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neuropathy
Aug 8, 2008

I developed neuropathy in my hands 6yrs ago (within a month of starting meds). Since then it has spread to my feet and legs. I have taken all the recommended treatments and been virtually electrocuted by 2 neurologists doing nerve conduction tests. The last one I saw wanted to start me on Avenza and I would not do it. The foot and leg pain is getting progressively worse and walking is difficult at times. Is there a possibility that I may get to the point where I cannot walk at all? Also, as the day progresses my right foot begins to swell. None of my so-called specialists seem to know why. Any ideas there? Thank you, David Faulk

Response from Dr. Henry

HIV related or HIV drug related neuropathy generally starts in the toes/feet so your experience would be unusual if due mostly to HIV or one of your drugs (you don't mention which HIV drugs you are taking). A review of whether you could switch off any possibly offending HIV or other drug is important if no other explanation is forthcoming. Many conditions can contribute to neuropathy such as diabetes, vitamin deficiencies, hormone problems (such as thyroid), amyloidosis, renal disease, cryoglobulinema, drug toxicity, heavy metal or other chemical exposures, genetic conditions and many more). KH



Previous
The side effects of pregnancy while on medication?
Next
IRIS on HAART Initiation

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement